Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jan 20, 2010, 6:29 PM CST for Hopkins County, Texas. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 20, 2010, 6:29 PM CST (00:29 UTC)
- Expired
- Jan 20, 2010, 7:15 PM CST
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 174 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 6:30 PM CST | TSTM WND DMG | 2 N Sulphur Springs, TX | POWER POLES AND TREES DAMAGE AT INTERSECTION OF SH 154/HWY 19 PER ASST EM NORTH SIDE OF CITY. |
| Jan 20, 6:32 PM CST | TSTM WND DMG | Sulphur Springs, TX | NORTH SIDE OF CITY. ROOF CAVED IN, TRUCK OVERTURNED, AND DEBRIS IN ROAD ON ERWIN ST BETWQEEN DREXEL AND HINES STREETS. |
| Jan 20, 6:35 PM CST | TSTM WND DMG | 1 Se Sulphur Springs, TX | POWERLINES AND TREES DOWN IN WRIGHT SUBDIVSION ON SE SIDE OF TOWN. PER CITY EM. |
| Jan 20, 6:35 PM CST | TSTM WND DMG | 2 Ese Sulphur Springs, TX | TREES DOWN ON FM1870, CHIMNEY CAVED IN, AND TRAMPOLINE BLOWN INTO POWERLINES IN SUBDIVISION. |
| Jan 20, 7:05 PM CST | TSTM WND DMG | 5 E Sulphur Springs, TX | TWO TRACTOR TRAILERS OVERTURNED ON I-30 AT MILE MARKER 131. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 20, 3:52 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
936
WFUS54 KFWD 210029
TORFWD
TXC223-210115-
/O.NEW.KFWD.TO.W.0002.100121T0029Z-100121T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CST WED JAN 20 2010
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN HOPKINS COUNTY IN NORTHEAST TEXAS...
* UNTIL 715 PM CST
* AT 629 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO NEAR SULPHUR SPRINGS...MOVING NORTHEAST AT 15
MPH.
* THE TORNADO WILL BE NEAR...
COMO AND COOPER LAKE PARK SOUTH SULPHUR BY 645 PM CST...
TIRA BY 705 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3307 9531 3303 9563 3331 9567 3333 9562
3337 9540 3336 9532
TIME...MOT...LOC 0029Z 240DEG 12KT 3312 9559
$$
85/NH2 follow-up statements
379
WWUS54 KFWD 210046
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CST WED JAN 20 2010
TXC223-210115-
/O.CON.KFWD.TO.W.0002.000000T0000Z-100121T0115Z/
HOPKINS TX-
646 PM CST WED JAN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR EASTERN
HOPKINS COUNTY...
AT 646 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTH OF
COMO...MOVING NORTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
RURAL CENTRAL HOPKINS COUNTY AT 700 PM CST
RURAL EASTERN HOPKINS COUNTY AT 710 PM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3305 9552 3326 9559 3333 9548 3337 9540
3336 9532 3307 9531
TIME...MOT...LOC 0046Z 240DEG 12KT 3316 9550
$$076
WWUS54 KFWD 210111
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CST WED JAN 20 2010
TXC223-210120-
/O.EXP.KFWD.TO.W.0002.000000T0000Z-100121T0115Z/
HOPKINS TX-
711 PM CST WED JAN 20 2010
...THE TORNADO WARNING FOR EASTERN HOPKINS COUNTY EXPIRES AT 715 PM
CST...
AT 710 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING WILL EXPIRE AT 715 PM CST.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THUNDERSTORMS NEAR SALTILLO AND FAIRVIEW IN THE
EXTREME EASTERN PART OF HOPKINS COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3305 9552 3326 9559 3333 9548 3337 9540
3336 9532 3307 9531
TIME...MOT...LOC 0110Z 240DEG 12KT 3320 9542
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jan 20, 5:15 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 20, 5:15 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CST WED JAN 20 2010 .AVIATION... WV SAT LOOP SHOWING SIGNIFICANT DRY PUNCH ACROSS WEST TEXAS IN ASSOCIATION WITH STRONG POSITION-TILTED SHORTWAVE TROUGH MOVING EAST THROUGH THE SOUTHERN PLAINS. CURRENT TSRA ACTIVITY HAS SHIFTED EAST THROUGH NORTHEAST OF THE METROPLEX TAF SITES...THUS WILL NOT CARRY ANY CONVECTION REST OF THE EVENING. CONTINUED DRY FOR KACT. CURRENT MVFR CIGS AT A FEW SITES SHOULD GO VFR ABOVE 5000FT AROUND TAF RELEASE TIME...HOWEVER...KDAL MAY HOLD ON ONE HOUR LONGER. AS THE DRYLINE PUSHES THROUGH THE I-35 CORRIDOR 00-01Z...WINDS WILL BEGIN TO GO WESTERLY AND WILL INCREASE IN SPEED 15-19KT FOR THE REST OF THE TAF CYCLE. GUSTS UP TO 25KT POSSIBLE 02-07Z. 75 && .PREV DISCUSSION... /ISSUED 220 PM CST WED JAN 20 2010/ MOSTLY CLOUDY TO OVERCAST SKIES HAVE SLOWED HEATING TODAY AND TEMPERATURES THIS AFTERNOON ARE STILL IN THE MID 60S TO NEAR 70 DEGREES. HOWEVER...CLOUDS ARE STARTING TO CLEAR ACROSS CENTRAL TEXAS AND WILL LIKELY SEE CLEARING SKIES ACROSS THE WESTERN COUNTIES BY 3 PM. DRYLINE IS SHAPING UP NICELY ACROSS WEST CENTRAL TEXAS /FROM APPROXIMATELY WICHITA FALLS TO SAN ANGELO/ AND WILL BE ADVANCING EAST THIS EVENING. 18Z FWD SOUNDING INDICATES AN UNSTABLE ENVIRONMENT ALREADY IN PLACE WITH SBCAPE OF 1900 J/KG AND STEEP MID LEVEL LAPSE RATES BETWEEN 800-500 MB. THE UPPER LEVEL TROUGH IS NOW ORIENTED FROM COLORADO INTO THE TEXAS PANHANDLE AND LARGE SCALE LIFT WILL BEGIN TO SPREAD OVER THE REGION BY THE LATE AFTERNOON/EARLY EVENING HOURS. CONVECTIVE INITIATION WILL LIKELY BEGIN WITHIN THE NEXT TWO HOURS AND THE THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH THE EVENING HOURS. THE BEST INSTABILITY STILL IS EAST OF INTERSTATE 35 BUT THE CHANCE FOR SEVERE STORMS WEST OF THE I-35 CORRIDOR IS INCREASING /IN THE VICINITY OF OR AHEAD OF THE DRYLINE WHERE CLOUDS ARE STARTING TO CLEAR OUT/. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT ACROSS NORTH TEXAS...BUT AN ISOLATED TORNADO OR TWO MAY OCCUR ACROSS EAST TEXAS THIS EVENING. THE RAIN CHANCES AND SEVERE WEATHER SHOULD BE ENDING AROUND MIDNIGHT AS THE UPPER LEVEL TROUGH AXIS SWINGS ACROSS THE REGION...THE SURFACE LOW MOVES INTO EASTERN OKLAHOMA...AND DRY AIR INVADES FROM THE WEST. WILL KEEP SLIGHT RAIN CHANCES IN THE NORTHEAST AFTER MIDNIGHT TO ACCOUNT FOR ANY REMAINING CONVECTIVE ACTIVITY CLEARING THE AREA. THE NEXT SIGNIFICANT WEATHER EVENT/IMPACT OF CONCERN CONTINUES TO BE FRIDAY AND SATURDAY AS THE NEXT POTENT UPPER LEVEL STORM SYSTEM APPROACHES. WINDY CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY AND RELATIVE HUMIDITIES WILL BE LOW...PRESENTING A POTENTIAL FIRE WEATHER THREAT. THE BEST CHANCE FOR RAIN ON SATURDAY WHEN THE UPPER LEVEL TROUGH ARRIVES STILL LOOKS TO BE EAST OF INTERSTATE 35 AND WILL INCLUDE ISOLATED THUNDER BASED ON MODEL SOUNDINGS. OTHERWISE...ABOVE NORMAL TEMPERATURES WILL CONTINUE UNTIL EARLY NEXT WEEK WHEN A COLD FRONT ARRIVES AND HELPS TO COOL TEMPS BACK TO NEAR NORMAL VALUES. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 44 68 43 71 51 / 40 5 0 5 20 WACO, TX 45 71 43 72 54 / 40 5 0 5 20 PARIS, TX 47 62 40 68 51 / 80 10 0 5 20 DENTON, TX 42 67 43 70 49 / 40 5 0 5 20 MCKINNEY, TX 44 66 42 69 50 / 50 5 0 5 20 DALLAS, TX 48 68 43 70 53 / 40 5 0 5 20 TERRELL, TX 48 67 44 71 53 / 50 5 0 5 20 CORSICANA, TX 47 70 44 73 54 / 40 5 0 5 20 TEMPLE, TX 47 73 44 73 55 / 30 5 0 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, Jan 20, 4:05 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CST WED JAN 20 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 405 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS THROUGH MIDNIGHT ALONG AND EAST OF A BOWIE...GRANBURY...WACO...HEARNE LINE. A SURFACE LOW WILL TRACK EAST NEAR THE IMMEDIATE RED RIVER VALLEY THROUGH THE EVENING HOURS. BACKED LOW LEVEL WINDS MAY ALLOW FOR A BRIEF TORNADO THREAT LATER THIS EVENING ACROSS NORTHEAST PARTS OF NORTH TEXAS. THE SEVERE WEATHER THREAT SHOULD WANE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ELEVATED GRASS FIRE DANGER CAN BE EXPECTED WEST OF I-35 BOTH FRIDAY AND SATURDAY AFTERNOONS...AS GUSTY SOUTH AND WEST WINDS 15 TO 20 MPH COMBINE WITH LOW AFTERNOON HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BY THIS EVENING...ESPECIALLY ACROSS THE EASTERN HALF OF NORTH TEXAS.
In the hours before
Local storm report, Jan 20, 5:46 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CST WED JAN 20 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL GRAND SALINE 32.67N 95.72W
01/20/2010 E1.00 INCH VAN ZANDT TX TRAINED SPOTTER
1 INCH HAIL AT 125 E FRANK, GRAND SALINE, TX. COVERING
GROUND DOWNTOWN, VERY STRONG WINDSSpecial weather statement, Jan 20, 5:51 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CST WED JAN 20 2010
TXZ135-148-210015-
HENDERSON TX-ANDERSON TX-
551 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ANDERSON COUNTY
SOUTH CENTRAL HENDERSON COUNTY
AT 551 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF ATHENS...MOVING NORTHEAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3188 9596 3200 9606 3201 9604 3203 9606
3206 9606 3228 9576 3211 9559
TIME...MOT...LOC 2351Z 231DEG 21KT 3201 9594Local storm report, Jan 20, 6:15 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CST WED JAN 20 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 7 S GRAND SALINE 32.57N 95.72W
01/20/2010 VAN ZANDT TX TRAINED SPOTTER
SIGNIFICANT DAMAGE REPORTED AT 110 AND FM 1255. TREES
AND POWER LINES DOWN. POSSIBLE HOUSE DAMAGE TOO.Special weather statement, Jan 20, 6:15 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CST WED JAN 20 2010
TXZ135-210045-
HENDERSON TX-
615 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN HENDERSON COUNTY
AT 615 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ATHENS...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE AND COFFEE CITY.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3204 9583 3216 9585 3231 9545 3227 9545
3224 9547 3220 9546 3218 9546 3215 9547
3209 9543
TIME...MOT...LOC 0015Z 255DEG 23KT 3208 9573Local storm report, Jan 20, 6:19 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CST WED JAN 20 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL CROSSROADS 32.05N 95.97W
01/20/2010 E1.00 INCH HENDERSON TX LAW ENFORCEMENT
QUARTER HAIL IN CROSSROADS.Local storm report, Jan 20, 6:24 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CST WED JAN 20 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL TIGERTOWN 33.72N 95.80W
01/20/2010 E1.00 INCH LAMAR TX EMERGENCY MNGR
IN TIGERTOWNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:15 PM CST | Special Weather Statement | FWD | Henderson | 30 min |
| Jan 20, 6:25 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 35 min |
| Jan 20, 6:33 PM CST | Special Weather Statement | FWD | Van Zandt | 27 min |
| Jan 20, 6:37 PM CST | Tornado Warning | FWD | Henderson | 38 min |
| Jan 20, 6:53 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 40 min |
| Jan 20, 7:31 PM CST | Special Weather Statement | FWD | Hopkins | 29 min |
| Jan 20, 10:05 PM CST | River Flood Warning | FWD | Hunt, Rockwall | 11 hr |
| Jan 20, 10:06 PM CST | Special Weather Statement | FWD | Fannin | 24 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.